- Heart burn
- Acid reflux
But he does recommend discussing these sort of things with your GP, as aspirin “can cause gastric erosion and gastric ulcers”.
“I’ve taken mine for years, and it’s been no problem,” he continued, referencing low-dose aspirin.
Showcasing his keys to the camera, Dr Chris held up his green keyring container that holds “two lose-dose aspirin”.
READ MORE: How to live longer: Fermented soy linked to a reduced risk of early death
If advised to take a low-dose aspirin by your GP, the blood thinning medication can help prevent heart attack and strokes to those at most risk.
This includes those who have already had either event happen to them, and those who’ve had heart surgery.
How do I know if I have a blood clot? [INSIGHT]
Stroke: Five tips to reduce your risk [ADVICE]
Apple cider vinegar: Does it lower blood pressure? [TIPS]
Aspirin helps blood to be “less sticky”, said the NHS, and it may come under the brand names Caprin, Danamep, Micropirin and Nu-seals.
Those told to take the medication are advised to do so with a meal; this will help prevent an upset stomach.
A GP will only prescribe low-dose aspirin if it’s safe for you, taking into consideration if any of the following applies:
- If you’ve had an allergy to aspirin or similar painkillers such as ibuprofen
- Ever had a stomach ulcer
- High blood pressure
- Heavy periods
- Recently had a stroke
- Asthma or lung disease
- Ever had a blood clotting problem
- Liver or kidney problems
There are different forms of low-dose aspirin, such as:
- Standard tablets
- Soluble tablets
- Enteric coated tablets
What happens if I forget my daily dose?
“If you forget to take a dose of aspirin, take it as soon as you remember,” advised the NHS.
However, if you don’t remember till the following day, skip the missed dose and carry on as normal.
Alternatively, you could set an alarm as a reminder to take the tablet daily.
If you accidentally take too much aspirin, and any of the following occurs, contact your GP:
- Feeling sick (nausea)
- Ringing in the ears (tinnitus)
- Hearing problems
If you do need to go to the A&E department, get someone else to drive you or call an ambulance.